Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 6, NWS Shreveport, LA

January 9, 2000Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 9, 2000, 9:15 PM CST for Bienville Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2000, 9:15 PM CST (03:15 UTC)
Expired
Jan 9, 2000, 10:00 PM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 100318 COR
SVRSHV
LAC013-100400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED FOR WIND SPEED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST SUN JAN 9 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN LOUISIANA

* UNTIL 1000 PM CST

* AT 915 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF
  BIENVILLE...OR NEAR JAMESTOWN...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   ARCADIA AT 935 PM CST

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN LOUISIANA
UNTIL 1000 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 8:30 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 9, 8:30 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CST SUN JAN 9 2000

BASED ON CURRENT TRENDS...WILL UPDATE THE ZONES AGAIN. NEED TO
ADJUST THE CLOUD COVER IN THE TXK GROUP...WILL ALSO RAISE POPS FOR
THE SHV AND MLU GROUPS.     05

.SHV...NONE.

In the hours before

Special weather statement, Jan 9, 7:05 PM CST, 2 hours 10 minutes before
LAZ010-017-TXZ149>153-165>167-100200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CST SUN JAN 9 2000

...THUNDERSTORMS DEVELOPING RAPIDLY IN EAST TEXAS...

AT 700 PM...A SHORT LINE OF THUNDERSTORMS HAD DEVELOPED RAPIDLY OVER
EAST TEXAS FROM JUST SOUTH OF JACKSONVILLE TO NORTH OF CROCKETT TO
NEAR CENTERVILLE. THE STORMS WERE MOVING EAST AT 40 MPH. PERSONS IN
THE EAST TEXAS LAKES AREA SHOULD BE ALERT FOR THE APPROACH OF TvHESE
STORMS. THE STRONGER STORMS WILL PRODUCE DEADLY CLOUD TO GROUND
LIGHTNING...BRIEF VERY HEAVY RAINFALL AND POSSIBLY SOME SMALL HAIL.

5

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.